EconPapers    
Economics at your fingertips  
 

ENDOGENIZING CONSUMPTION DECISION IN THE FRENKEL–JOVANOVIC STOCHASTIC MODEL OF MONEY HOLDING

R. Ahalya and R. Ramanathan
Additional contact information
R. Ahalya: Department of Humanities and Social Sciences, Indian Institute of Technology Delhi, New Delhi 110016, India
R. Ramanathan: Department of Physics and Astrophysics, University of Delhi, New Delhi 110021, India

Annals of Financial Economics (AFE), 2016, vol. 11, issue 03, 1-10

Abstract: It is shown that the stochastic model of transaction and precautionary demand for money developed by Frenkel and Jovanovic can be made general even within the purview of their restricted treatment of the problem of estimation of optimal money holdings. While all the predecessor models on optimal money holdings assume the consumption decision to be an exogenous factor outside the realm of the model, the present treatment endogenizes the consumption decision by including an additional decision-dependent parameter in the very structure of the generalized model. In our model, it has been found that contrary to the Baumol–Tobin and Frenkel–Jovanovic models, the interest elasticity is positive when the consumption decisions are endogenous.

Keywords: Model of money holding; stochastic model of consumption and money demand; endogenization of consumption decision (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S2010495216500159
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:afexxx:v:11:y:2016:i:03:n:s2010495216500159

Ordering information: This journal article can be ordered from

Access Statistics for this article

Annals of Financial Economics (AFE) is currently edited by Michael McAleer

More articles in Annals of Financial Economics (AFE) from World Scientific Publishing Co. Pte. Ltd.
Series data maintained by Tai Tone Lim ().

 
Page updated 2018-02-10
Handle: RePEc:wsi:afexxx:v:11:y:2016:i:03:n:s2010495216500159